MAUDE Adverse Event Report: Abbott Medical Amplatzer Septal Occluder; Transcatheter Septal Occluder

Abbott Medical Amplatzer Septal Occluder; Transcatheter Septal Occluder
Model Number 9-ASD-014
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 14mm amplatzer septal occluder was chosen for implant using an unknown delivery system.The amplatzer septal occluder was implanted following a mitral clip procedure in mitral valve leaflet.Transesophageal echocardiography (tee) was used during the procedure.The implanter believed the cause of the subsequent device embolization was undersizing and the location of the device.Following implantation, the device completely dislodged from the intended implant site and embolized.The embolization was not identified intraprocedurally and became known as a post-procedural event.Transthoracic echocardiography (tte) identified the device embolization.To address the embolized device, surgical retrieval was performed.It was reported that the patient had experienced a mitraclip-related leaflet tear and the asd device had been used on the leaflet.The patient also had other issues related to the mitraclip procedure.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
Amplatzer Septal Occluder
Common Device Name
Transcatheter Septal Occluder
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50819142
Report Number2135147-2026-06310
Device Sequence Number18694761
Product Code MLV
UDI-Device Identifier00811806010113
UDI-Public(01)00811806010113(17)300430(10)10863228
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-014
Device Catalogue Number9-ASD-014
Device Lot Number10863228
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown